MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that coating issue occurred.The target lesion was located in the popliteal artery.A 150cmx8cm poly tip v-18 control wire was used together with a rubicon support catheter.The wire was used to probe the vessel occlusion.However, upon pulling the wire back into the end of the rubicon, the physician noticed that the coating of the tip of the wire was hanging off.The physician was able to pull the wire and the hanging piece back into the rubicon.The wire was then replaced with a victory wire and the same rubicon was used.There were no patient complications reported and the patient's status was good.
 
Additional Manufacturer Narrative
Initial reporter zip/post code - (b)(6).Initial reporter phone - (b)(6).Device evaluated by mfr.: the unit returned has the distal tip damaged, as part of overall visual revision.During the product analysis it was noticed that the polymer sleeve twisted from the core wire at the proximal section.Total length of the returned wire was 150 cm and 8.5 cm of polymer was detached.As a part of the analysis, the device was inspected in a high magnification visual system and it was possible to observed that the section of the core wire left exposed has remains of the adhesive, known as thixon, used to bond the polymer sleeve and the core wire.
 
Event or Problem Description
It was reported that coating issue occurred.The target lesion was located in the popliteal artery.A 150cm x 8cm poly tip v-18 control wire was used together with a rubicon support catheter.The wire was used to probe the vessel occlusion.However, upon pulling the wire back into the end of the rubicon, the physician noticed that the coating of the tip of the wire was hanging off.The physician was able to pull the wire and the hanging piece back into the rubicon.The wire was then replaced with a victory wire and the same rubicon was used.There were no patient complications reported and the patient's status was good.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8504120
Report Number2134265-2019-03755
Device Sequence Number16551344
Product Code DQX
UDI-Device Identifier08714729070184
UDI-Public08714729070184
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2021
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0023176393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE EXTENSION CATHETER: RUBICON; GUIDE EXTENSION CATHETER: RUBICON; GUIDE EXTENSION CATHETER: RUBICON